Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 273, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2010, 6:51 PM EDT for 4 counties in Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2010, 6:51 PM EDT (22:51 UTC)
- Expired
- Aug 3, 2010, 7:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Montgomery County, GA, Telfair County, GA, Toombs County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
961
WUUS52 KFFC 032251
SVRFFC
GAC209-271-279-309-032315-
/O.NEW.KFFC.SV.W.0273.100803T2251Z-100803T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT TUE AUG 3 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL GEORGIA
EAST CENTRAL TELFAIR COUNTY IN CENTRAL GEORGIA
SOUTHERN WHEELER COUNTY IN CENTRAL GEORGIA
TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 715 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HIGGSTON TO MOUNT VERNON TO SCOTLAND...MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA
CLAUS...VIDALIA...LYONS...UVALDA...ALSTON AND LUMBER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3198 8295 3217 8268 3233 8249 3219 8221
3202 8237 3196 8246 3196 8248 3193 8250
3195 8252 3195 8256 3191 8263 3191 8268
3187 8272
TIME...MOT...LOC 2250Z 300DEG 7KT 3223 8247 3213 8258
3200 8277
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:53 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 3, 3:53 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT TUE AUG 3 2010 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT RADAR LOOP SHOWS ISOLATED THUNDERSTORMS MOVING SOUTH ACROSS THE AREA. THUNDERSTORM ACTIVITY OVER THE NEXT FEW DAYS SHOULD CONTINUE TO BE LIMITED AS THE STRONG UPPER LEVEL SUBTROPICAL RIDGE TO OUR WEST BUILDS EAST THROUGH THU. THIS UPPER LEVEL RIDGE WILL CONTINUE TO PUT GA IN NORTHWESTERLY FLOW ALLOWING ONE OR MORE WEAK SHORTWAVES TO MOVE DOWN INTO OUR AREA OUT OF THE TN/MS RIVER VALLEYS. THIS RIDGE WILL WEAKEN AND MOVE BACK WEST LATE THU AS NEXT FRONTAL SYSTEM MOVES S INTO N GA SAT. THE WEAK SURFACE WEDGE RIDGE WE HAD OVER NE GA THIS MORNING HAS FINALLY WEAKENED AND IS MOVING OFF THE EASTERN SEABOARD. IT EVENTUALLY STRENGTHENS BY THE END OF THE WEEK AS A SURFACE BERMUDA LIKE RIDGE...BUT ITS AXIS WILL BE MORE OVER CENTRAL FL INSTEAD OF GA/SC LIKE A TYPICAL BERMUDA RIDGE. PW VALUES STAY ABOVE 1.7 INCHES THROUGH THE FORECAST PERIOD SO ANY SHRA/TSRA DEVELOPMENT WILL RESULT IN HEAVY DOWNPOURS AND POSSIBLE MINOR FLOODING. THE REAL STORY CONTINUES TO BE THE HEAT. CONTINUED WITH OUR CURRENT STATEMENTS WITH ALL BUT THE NE GA MOUNTAINS UNDER AN ADVISORY OR WARNING THROUGH THU. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE UPPER RIDGE IS EXPECTED TO FLATTENING A BIT AND SHIFT WESTWARD BY FRI/SAT. THIS WILL ALLOW A COLD FRONT TO MOVE OUT OF THE TN/UPPER MS RIVER VALLEYS FRIDAY AND INTO NORTH GEORGIA SATURDAY...REACHING CENTRAL SECTIONS OF THE STATE BY SUNDAY. THIS SHOULD LEAD TO BETTER CHANCE OF PRECIP INTO THE WEEKEND AND WILL CONTINUE CHANCE POPS FOR MUCH OF THE AREA DURING THIS PERIOD. MODELS SHOW THE BOUNDARY PUSHING INTO SOUTH GEORGIA ON MONDAY...SO WILL KEEP SLIGHT CHANCE POPS MON/TUE. && .AVIATION... 18Z TAF DISCUSSION...MVFR CIGS HAVE MOSTLY SCATTERED... HOWEVER SATELLITE SHOWS A LINE OF MOISTURE AND CU STILL POOLING ACROSS THE ATLANTA METRO AREA... SO DECIDED TO START THE 18Z ATL TAF WITH A TEMPO BKN035 THRU 19Z. UPPER RIDGE SHOULD HELP HOLD THE GREATER TSTM THREAT EAST AND SOUTH OF THE AIRPORT... HOWEVER A FEW SHOWERS/TSTMS MAY STILL DEVELOP NORTH OF THE AREA AND TRACK SOUTH TOWARD THE ATLANTA AREA... BUT THIS COVERAGE WILL BE SO ISOLATED THAT STILL THINK A CB IN THE CLOUD GROUP THROUGH THE AFTERNOON SHOULD HANDLE IT... BUT WILL HAVE TO WATCH THIS CLOSELY. ANY ISOLATED CONVECTION AROUND THE ATLANTA AREA SHOULD QUICKLY DISSIPATE AFTER SUNSET. AS FOR WINDS...ESE WIND AT 5-6KTS SHOULD PREVAIL THIS AFTERNOON...THEN GRADUALLY SWING MORE SSW BY THIS EVENING. STILL UNCERTAIN ABOUT TIMING OF THIS SHIFT TO THE WEST SIDE OF SOUTH... SO EXPECT TWEAKS TO THIS AS WELL. COULD SEE SOME LIGHT MVFR FOG AND SOME SCATTERED MID CLOUDS EARLY WEDNESDAY MORNING...THEN EXPECT A GREATER TSTM THREAT WED AFTERNOON AS THE RIDGE WEAKENS AND SLIPS FURTHER WEST. DECIDED TO SHOW THIS WITH A PROB30 TSTM FROM 20-24Z AT ATL. //ATL...CONFIDENCE... MEDIUM FOR CB IN CLOUD GROUP THIS AFTERNOON. MEDIUM FOR TIMING OF WIND SHIFT TO WEST SIDE OF SOUTH. HIGH FOR CONTINUATION OF VFR CIGS THROUGH THE AFTERNOON-EVENING. LOW FOR POSSIBLE MVFR CIGS/VIS TONIGHT... AND MEDIUM FOR TEMPO TSTM WED AFTERNOON. DD && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 97 74 98 74 / 20 20 20 30 20 ATLANTA 77 96 77 96 77 / 20 20 20 30 20 BLAIRSVILLE 69 94 68 93 70 / 20 30 20 40 30 CARTERSVILLE 72 99 73 98 73 / 20 20 20 40 30 COLUMBUS 78 98 77 97 77 / 20 20 20 30 20 GAINESVILLE 75 96 76 95 75 / 20 20 20 30 30 MACON 75 98 75 97 75 / 20 20 20 30 20 ROME 73 99 74 100 73 / 20 20 20 40 30 PEACHTREE CITY 72 97 74 95 73 / 20 20 20 30 20 VIDALIA 77 97 77 97 78 / 20 20 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON... LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR... TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. HEAT ADVISORY UNTIL 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BARTOW...BIBB...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CLARKE...COWETA...CRAWFORD...DADE... FLOYD...GLASCOCK...GORDON...GREENE...HANCOCK...HARALSON... HARRIS...HEARD...HOUSTON...JASPER...JEFFERSON...JONES...LAMAR... MACON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY... MUSCOGEE...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE... POLK...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO... TAYLOR...TROUP...TWIGGS...UPSON...WALKER...WARREN...WASHINGTON... WHITFIELD...WILKES...WILKINSON. HEAT ADVISORY FROM 8 AM WEDNESDAY TO 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...CHEROKEE...CLAYTON...COBB... DAWSON...DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT... HALL...HENRY...JACKSON...MADISON...NEWTON...NORTH FULTON... PICKENS...ROCKDALE...SOUTH FULTON...WALTON. && 01
Hazardous weather outlook, Aug 3, 2:30 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 PM EDT TUE AUG 3 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 230 PM EDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE OVER THE DEEP SOUTH WILL CONTINUE TO PRODUCE HOT AND MUGGY CONDITIONS. WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA...ENHANCING THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY ACROSS CENTRAL GEORGIA WHERE THE GREATER MOISTURE AND INSTABILITIES WILL BE POOLED. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL. .OTHER HAZARDS... HEAT INDICES OF 110 AND GREATER ARE EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON...WITH HEAT INDICES OF 105 AND GREATER EXPECTED ACROSS THE REST OF CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA. .DISCUSSION... CAPES WILL INCREASE THIS AFTERNOON TO OVER 3000 AS TEMPERATURES CLIMB TOWARD THE MID 90S. SIGNIFICANT MOISTURE REMAINS IN PLACE ACROSS THE AREA...WHICH WILL HELP TO DESTABILIZE THE ATMOSPHERE. SOME STORMS MAY BECOME STRONG THIS AFTERNOON WITH VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. THE GREATER THUNDERSTORM THREAT WILL OCCUR ACROSS CENTRAL GEORGIA... GENERALLY SOUTH OF A LA GRANGE TO MCDONOUGH TO ATHENS LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 3, 2:27 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 227 PM EDT TUE AUG 3 2010 GAZ061-062-072>075-083-084-031915- 227 PM EDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS... WILKINSON...JONES...BALDWIN...WASHINGTON...GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 315 PM EDT... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WARRENTON TO GREENBERRY CROSSROADS...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS TWIGGS...WILKINSON...JONES...BALDWIN...WASHINGTON... GLASCOCK...HANCOCK AND WARREN COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROWNS CROSSING... GREENBERRY CROSSROADS...JAMES...HADDOCK...GRAY...MAYFIELD... CULVERTON...DEVEREUX...SPARTA...NORWOOD...CAMAK...WARRENTON... ALLENWOOD...UNDERWOOD AND MILLEDGEVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 3, 3:24 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT TUE AUG 3 2010 GAZ011-019-032000- 324 PM EDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHWEST FLOYD AND SOUTH CHATTOOGA COUNTIES UNTIL 400 PM EDT... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLAND...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTHWEST FLOYD AND SOUTH CHATTOOGA COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHATTOOGAVILLE... JAMES H. FLOYD STATE PARK...LYERLY...BERRYTON...HOLLAND AND COOSA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 3, 4:29 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 429 PM EDT TUE AUG 3 2010 GAZ095-105>108-032115- 429 PM EDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CRISP... WILCOX...PULASKI...HOUSTON AND DOOLY COUNTIES UNTIL 515 PM EDT... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER HAYNEVILLE...MOVING SOUTH AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CRISP...WILCOX...PULASKI...HOUSTON AND DOOLY COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OCMULGEE PUBLIC FISHING AREA...MOSS OAK...MEADOWDALE...GROVE PARK... CLINCHFIELD...GROVANIA...HAYNEVILLE...ELKO...SAND BED...PERRY... KLONDIKE...UNADILLA...BROWNDALE...PULASKI STATE PRISON AND HARTFORD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 3, 4:43 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 PM EDT TUE AUG 3 2010 GAZ066-078-032115- 443 PM EDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS AND TROUP COUNTIES UNTIL 515 PM EDT... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER JONES CROSSROADS...MOVING SOUTHWEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HARRIS AND TROUP COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MULBERRY GROVE...HAMILTON... MOUNTAIN HILL...BAUGHS CROSSROADS...WHITESVILLE-PINE LAKE...SMITHS CROSSROAD...JONES CROSSROADS...CANNONVILLE...LONG CANE...PIEDMONT HEIGHTS AND WEST POINT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 3, 5:16 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 PM EDT TUE AUG 3 2010 GAZ008-009-013>016-032200- 516 PM EDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...DAWSON... LUMPKIN...WHITE...UNION AND TOWNS COUNTIES UNTIL 600 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LOW GAP SHELTER TO FAUSETT LAKE...MOVING EAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS AS THEY MOVE ACROSS PICKENS...DAWSON...LUMPKIN...WHITE...UNION AND TOWNS COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLOOD MOUNTAIN SHELTER...CAMP MERRILL...NIMBLEWILL...FAUSETT LAKE...AMICALOLA FALLS STATE PARK...LAKE TAMARACK...MARBLEHILL... TATE...WOODS HOLE SHELTER...GOOCH MOUNTAIN SHELTER...VOGEL STATE PARK...SUCHES...GADDISTOWN...OWLTOWN AND BLAIRSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 3, 6:09 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 PM EDT TUE AUG 3 2010 GAZ086-098-111>113-032300- 609 PM EDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER... TOOMBS...MONTGOMERY...TREUTLEN AND EMANUEL COUNTIES UNTIL 700 PM EDT... AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SWAINSBORO TO CHARLOTTEVILLE...MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHEELER...TOOMBS...MONTGOMERY...TREUTLEN AND EMANUEL COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHARLOTTEVILLE...UVALDA...TARRYTOWN...AILEY...LANDSBURG... GLENWOOD...GILLIS SPRINGS...ZAIDEE...SOPERTON...NORRISTOWN... COVENA...MOUNT VERNON...FIVE POINTS...MCNATT FALLS AND KIBBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:58 AM EDT | Flash Flood Warning | FFC | Gwinnett | 4 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.